Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Lower calf pain. MRI for lumbar spine came normal. Potassium, sodium, electrolytes normal. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
Having lower calf pain for 5 months. Keep going to ER thinking its my potassium. And its always ok . 3 days ago I went back to er and they did a ultra sound to see if there was a blood clot and there was none. I continue to struggle with this issue of not knowing where the leg pain is coming from. Had MRI lumbar spine it was normal. My potassium sodium ad electrolytes were all in range . Did they miss something's?
Posted Fri, 26 Apr 2013 in Lupus
Answered by Dr. Divya Agarwal 2 hours later
Sometimes lower calf pain or cramps may occur as a result of subtle electrolyte disturbances which may not show up on tests. I am pleased to know that venous blood clots have been ruled out too.

The pains may be exaggerated after strenuous exercise, during pregnancy or sometimes related to knee osteoarthritis. It may be a good idea to keep yourself well hydrated.

Taking calcium and vitamin D supplements helps sometimes. And now there is a supplement called Levo carnitine which is a muscle substrate. This also is known to give relief. Please discuss with your treating doctor about it.

In brief if venous blood clots has been ruled out then no major problem is expected.

Hope this answers your query. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor